Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 87, NWS Wilmington, OH

June 19, 2007Delaware County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 19, 2007, 2:26 PM EDT for Delaware County, Ohio. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2007, 2:26 PM EDT (18:26 UTC)
Expired
Jun 19, 2007, 2:55 PM EDT
In force
29 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Delaware County, OH

The radar

The Cincinnati radar (KILN), 123 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 2:41 PM EDTTSTM WND DMGDelaware, OHLARGE BRANCHES BROKEN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 12:19 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 218 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
218 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1353 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 191828
SVRILN
OHC041-191915-
/O.NEW.KILN.SV.W.0087.070619T1826Z-070619T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
226 PM EDT TUE JUN 19 2007

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DELAWARE COUNTY IN CENTRAL OHIO...

* UNTIL 315 PM EDT.

* AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND 
  WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR OSTRANDER...MOVING 
  NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DELAWARE...
  ASHLEY...

IN ADDITION...RADNOR...STRATFORD...DELAWARE STATE PARK...
LEONARDSBURG...KILBOURNE AND OLIVE GREEN ARE NEAR THE PATH OF THIS
SEVERE THUNDERSTORM.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. ALTHOUGH
ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY
TO MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4035 8331 4018 8322 4031 8279 4035 8277
      4037 8292 4042 8292 4043 8301

$$
1 follow-up statement
000 
WWUS51 KILN 191855
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
255 PM EDT TUE JUN 19 2007

OHC041-191905-
/O.CAN.KILN.SV.W.0087.000000T0000Z-070619T1915Z/
DELAWARE OH-
255 PM EDT TUE JUN 19 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DELAWARE COUNTY HAS
BEEN CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 4035 8331 4018 8322 4031 8279 4035 8277
      4037 8292 4042 8292 4043 8301

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 1:51 PM EDT, 35 minutes earlier.

Area forecast discussion, Jun 19, 1:51 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
151 PM EDT TUE JUN 19 2007

.SYNOPSIS...
A FRONTAL SYSTEM WILL PUSH ACROSS THE GREAT LAKES AND OHIO VALLEY
REGION TODAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND
AHEAD OF THIS FRONT. HIGH PRESSURE WILL BUILD INTO THE REGION
TONIGHT...BRINGING DRIER AND SOMEWHAT COOLER AIR TO THE AREA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CDFNT IS OVR IL ATTM WITH A LITTLE PREFRONTAL TROF INTO INDIANA.
AREA OF SHRA WITH EMBEDDED TS IS MOVING E THRU INDIANA. MODELS ARE
INDICATING THAT AN AREA OF CONVERGENCE AHEAD OF FRONT WILL KEEP
POPS UP THIS AFTN. LOOKING AT RADAR STRUCTURE THERE APPEARS TO BE
A LULL IN CNTRL IN...AND AM CONCERNED THAT IT MIGHT NOT FILL IN.
WASNT CONFIDENT ENUF TO LOWER POPS HOWEVER. WILL KEEP FORECAST AS
IS FOR NOW...SO NO ZFP UPDATE THIS MRNG.

SITES

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
THE FRONTAL SYSTEM SHOULD BE EXITING THE AREA TO OUR EAST-
SOUTHEAST AT THE BEGINNING OF THIS PERIOD. HIGH PRESSURE WILL THEN
BUILD IN FROM THE WEST...ALLOWING DRIER AND SOMEWHAT COOLER
CONDITIONS TO DOMINATE OUR WEATHER INTO THURSDAY. MODELS HAVE BEEN
TRENDING TOWARD DROPPING A WEAKENING FRONT INTO OUR FORECAST AREA
ON THURSDAY. WITH SOME BOUNDARY LAYER CONVERGENCE AND AN AXIS OF
MODERATE INSTABILITY TAKING SHAPE...FELT IT APPROPRIATE TO ADD A
SLIGHT CHANCE OF POPS FOR THURSDAY. AT THE CURRENT TIME...HAVE
KEPT THIS CHANCE ACROSS THE NORTHERN HALF OF THE AREA.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
UPR LVL FLO WILL AMPLIFY ACRS CONUS BY LATE WEEK AS STRONG RIDGE
BUILDS OVER THE CNTRL/HIGH PLAINS AND BEGINS TO BUILDS EAST
TOWARDS REGION. PLACEMENT AND STRENGTH OF RIDGE WILL PLAY A MAJOR
ROLE IN TEMPS AND PCPN CHANCES FOR THE REMAINDER OF THE EXTENDED
PERIOD FROM FRI ON.

MODEL CONSENSUS IN GOOD AGREEMENT IN BRINGING A S/WV AROUND THE TOP
OF THE RIDGE THRU THE UPR MISSISSIPPI VLY FRI...AND DROPPING SE INTO
OH VLY FOR LATE FRI NIGHT/SAT.  THIS PATTERN SUGGESTS POTENTIAL MCS
TRACKING FROM NRN PLAINS ERLY FRI SE INTO FCST AREA FOR SAT.  SINCE
THIS IS STILL 4-5 DAYS AWAY AT THIS POINT...WILL INTRODUCE 30 POPS
FOR FRI NIGHT/SAT FOR ENTIRE FCST AREA.  MORE DETAIL AND HIGHER POPS
WILL BE ADDED OVER THE NEXT SVRL DAYS.  WX PATTERN THEN BECOMES
HIGHLY UNCERTAIN FOR THE SECOND HALF OF THE WEEKEND INTO ERLY NEXT
WEEK...AND AS MENTIONED ABV BECOMES DEPENDENT ON STRENGTH AND
LOCATION OF THE RIDGE.  AT THIS POINT APPEARS TWO POSSIBLE SCENARIOS
SET UP FOR SUN/MON.  THE FIRST POSSIBILITY IS THAT FCST AREA REMAINS
ON THE PERIPHERY OF THE RIDGE WITH CORE OF THE HIGHEST HGTS FOCUSED
ACRS THE MID MISSISSIPPI VLY.  THIS WOULD OPEN THE REGION TO
POTENTIAL MCS ACTIVITY (RIDGE RIDERS) AROUND THE RIDGE IN NW FLO.
SECOND POSSIBLE SCENARIO IS THAT THE RIDGE CONTINUES TO BUILD INTO
OH VLY FOR ERLY NEXT WEEK...RESULTING IN ANY MCS ACTIVITY BEING
SHIFTED NORTH INTO GRT LKS REGION AND LEAVING FCST AREA WITH DRY WX
AND INCREASINGLY HOT AND HAZY CONDITIONS.  AN OUTSIDE THIRD
POSSIBILITY WOULD BE A COMBINATION OF THE TWO ABV SCENARIOS WITH MCS
ACTIVITY AFFECTING NRN PORTIONS OF FCST AREA...WHILE FURTHER SOUTH
IT REMAINS HOT AND DRY UNDER RIDGE.

MAJORITY OF THE EXTENDED MODELS ARE FAVORING AN EXPANSION OF THE UPR
RIDGE INTO THE REGION BY ERLY NEXT WEEK. THAT COMBINED WITH
ANTECEDENT DRY CONDITIONS OVER THE LAST 2-3 MONTHS SUPPORTS TRENDING
TOWARDS SCENARIO #2...WITH DRY AND INCREASINGLY HOT WX.  HAVE
MAINTAINED 20 POPS ON SUN AND ACRS THE NORTH AGAIN ON MON WITH STILL
PLENTY OF UNCERTAINTY IN HOW FAR NORTH MCS ACTIVITY WOULD BE
DISPLACED AROUND PERIPHERY OF RIDGE.  STRENGTH OF THE RIDGE REMAINS
IN QUESTION...WITH 12Z OP GFS MOST AGGRESSIVE IN BRINGING 500MB HGTS
TO NEAR 5980M AND 850 TEMPS TO 21-22C IN SRN FCST AREA.  HAVE LEANED
TOWARDS CONSENSUS SOLN WHICH IS NOT AS ROBUST IN RAISING MID LVL
HGTS INTO OH VLY BY ERLY NEXT WEEK.  MORE TEMPERED SOLN STILL
SUPPORTS A BUMP UP IN AFTN HIGHS TO L90S FOR SUN/MON.  IF ANYTHING
CLOSE TO 12Z OP GFS SOLN VERIFIES WITH REGARDS TO THERMAL
FIELDS...M90S TO U90S WOULD NOT BE OUT OF THE QUESTION.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
CONVECTION IS CONCENTRATED AHEAD OF PREFRONTAL TROF LOCATED FROM
NR TOL-MIE-BMG ATTM. IT APPEARS THAT NOTHING WANTS TO FORM BETWEEN THE
TROF AND THE REAL CDFNT IN NW INDIANA...THEREFORE WILL END THE
PCPN WITH TROF PASSAGE. HAVE THE BACK EDGE OF THE CONVECTION TIMED TO
KDAY-KCVG AROUND 19Z AND KCMH-KLCK BY 21Z. RADAR TRENDS AND OBS
ARE INDICATING MVFR CONDITIONS IN THE TSTM.

CIGS IMPROVE RAPIDLY BEHIND THE CONVECTION...UP TO BKN050 OR
HIGHER FOR AN HOUR OR TWO...BEFORE CLEAR SKIES WORK IN. MIGHT BE
SOME MVFR FOG LATE TONIGHT...BUT WITH OVERALL DRYNESS OF THE
GROUND....WILL LEAVE OUT FOR NOW.

NAM MODEL IS A LITTLE MORE GUNG HO WITH H8 MOISTURE TOMORROW IN
THE NW FLOW. LOOKING AT SATELLITE... THIS MIGHT BE A LITTLE
OVERDONE. WENT WITH FEW-SCT CU AFT 14Z.

OUTLOOK...TSTM POSSIBLE SATURDAY.

SITES

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jun 19, 12:30 PM EDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1230 PM EDT TUE JUN 19 2007

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ034-035-042>044-051>053-
060>062-070>074-077>082-088-201630-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-MERCER-AUGLAIZE-DARKE-SHELBY-
LOGAN-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-
CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-
SCIOTO-
1230 PM EDT TUE JUN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL AFFECT THE AREA TODAY...IN ADVANCE OF AN
APPROACHING FRONTAL SYSTEM. A FEW OF THESE STORMS MAY REACH SEVERE
LIMITS TODAY...WITH THE PRIMARY THREAT BEING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS.

OHZ026-045-046-054>056-063>065-201630-
HARDIN-UNION OH-DELAWARE-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-
PICKAWAY-FAIRFIELD-
1230 PM EDT TUE JUN 19 2007

...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND WEST CENTRAL
OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 1:41 PM EDTSevere Thunderstorm WarningILNChampaign, Clark39 min
Jun 19, 2:00 PM EDTSevere Thunderstorm WarningILNFairfield45 min
Jun 19, 2:42 PM EDTSevere Thunderstorm WarningILNDelaware48 min
Jun 19, 3:09 PM EDTSevere Thunderstorm WarningILNAdams, Highland36 min
Jun 19, 5:28 PM EDTSevere Thunderstorm WarningILNScioto28 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.